When Side Effects Affect You

crushpills

Let’s think of it like this. The doctor or neurologist is the Army General. We and our brains are the ones under attack. We send missiles also known as medication to destroy the enemy known as epilepsy. Though at times, the missiles don’t always work as well as we would like them to. The strength of the missile is not what we would have liked. Or perhaps epilepsy is stronger or wittier than we anticipated.

However, in rare occasions, and yes I do say rare, in our mission to battle epilepsy, we sometimes overlook the signs that come with the missiles that are meant to take out epilepsy. Signs known as side effects.  Normal side effects and serious side effects that could derail the pathway to seizure freedom.

Seizure medicines can cause unfamiliar and strange side effects in some. Most often, the effects are minimal and don’t last very long. Often they can be treated by adjusting the dose or how you are taking it throughout your day.

Think of your medication like your weapon. If your weapon is not properly working for you, you are not properly equipped for battle. If your weapon is in fact hurting you when it should be helping you, you have a big problem and it’s time to have a conversation with your doctor so that you can adjust your medication in order to fight back against epilepsy.

If your Epilepsy Medication Is Causing You:

  • Anger or Aggressiveness
  • Anxiety
  • Change in personality
  • Crying
  • Depersonalization
  • Unsteady Walking
  • Irritability
  • Loss of appetite
  • Depression
  • Paranoia
  • Quick to react or overreact emotionally
  • Rapid changing moods
  • Restlessness
  • Shaking
  • Shivering
  • Trouble sleeping
  • Thoughts of suicide
  • Feeling sad or empty
  • Weight Loss/Weight Gain
  • Hallucinations
  • Headache
  • Unusual tiredness or weakness
  • Trouble in concentration or paying attention
  • Confusion

 

It’s Important To Know That Side Effects

  • Are not your fault
  • You are not alone
  • Happen more often than you think
  • Can be adjusted
  • They will often go away over several weeks or months
  • Must be discussed with your doctor NOT brushed under a rug!

 

Be Proactive Regarding Medication Side Effects

  • Keep a detailed journal of the changes you begin to experience.
  • Let those you trust, family and close friends in on how you are feeling.
  • Read the known side effects of the medication you are currently taking.
  • Be honest with yourself in comparison to the known side effects of the medication you are currently taking.
  • Ask family and/or close friends if they have noticed a change in comparison to the known side effects.
  • Contact your doctor about your experiences regarding the side effects you may be experiencing.

Remember…

The key is to be on the right path to a cure. If there are stumbling blocks along the way, its vital to do everything necessary to kick these stumbling blocks out of the way to clear the way forward. If side effects are effecting you, it’s time to have a conversation with your doctor. Don’t wait. You’ll be glad that you did and epilepsy will be real mad that you did! Doesn’t that sound great?

Leave a Reply

Your email address will not be published. Required fields are marked *